Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Wilmington, OH

March 23, 20114 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 3:42 PM EDT for 4 counties in Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 3:42 PM EDT (19:42 UTC)
Expired
Mar 23, 2011, 4:45 PM EDT
In force
63 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Miami County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WUUS51 KILN 231942
SVRILN
OHC021-023-109-113-232045-
/O.NEW.KILN.SV.W.0028.110323T1942Z-110323T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  CLARK COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 445 PM EDT.

* AT 340 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR GRAYSON...
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW CARLISLE...
  ENON...
  SPRINGFIELD...
  SOUTH CHARLESTON...

IN ADDITION...PHONETON...BRANDT...HAVEN VIEW...BROWN...PARK LAYNE...
MEDWAY...CRYSTAL LAKES AND STATE ROUTE 41 AT STATE ROUTE 235 ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 36 AND 69...
I-75 BETWEEN MILE MARKERS 63 AND 73...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 4006 8350 3977 8362 3981 8382 3982 8383
      3983 8394 3984 8394 3985 8404 3991 8436
      4005 8422
TIME...MOT...LOC 1943Z 279DEG 32KT 3999 8413

$$


BINAU
6 follow-up statements
642 
WWUS51 KILN 231951
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT WED MAR 23 2011

OHC021-023-109-113-232045-
/O.CON.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CLARK OH-MIAMI OH-CHAMPAIGN OH-MONTGOMERY OH-
351 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN MONTGOMERY...SOUTHERN CHAMPAIGN...SOUTHEASTERN MIAMI
AND CLARK COUNTIES...

AT 348 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR HAVEN VIEW...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ENON...SPRINGFIELD AND SOUTH CHARLESTON.

IN ADDITION...CRYSTAL LAKES...STATE ROUTE 41 AT STATE ROUTE 235...
DIALTON...NORTH HAMPTON...HOLIDAY VALLEY...DONNELSVILLE...GREEN
MEADOWS AND SNYDERVILLE ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 39 AND 69...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3977 8362 3981 8382 3982 8383 3983 8394
      3984 8394 3985 8404 3991 8425 4005 8410
      4006 8351
TIME...MOT...LOC 1952Z 279DEG 32KT 3997 8403

$$


BINAU
427 
WWUS51 KILN 232001
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT WED MAR 23 2011

OHC109-113-232012-
/O.CAN.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
MIAMI OH-MONTGOMERY OH-
401 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
SOUTHEASTERN MIAMI COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4006 8351 3977 8362 3983 8380 3985 8390
      3989 8405 3996 8404 4005 8400
TIME...MOT...LOC 2002Z 279DEG 32KT 3997 8396

$$

OHC021-023-232045-
/O.CON.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CLARK OH-CHAMPAIGN OH-
401 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN CHAMPAIGN AND CLARK COUNTIES...

AT 357 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR STATE ROUTE 41 AT STATE ROUTE 235...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ENON...SPRINGFIELD AND SOUTH CHARLESTON.

IN ADDITION...DONNELSVILLE...GREEN MEADOWS...SNYDERVILLE...TERRE
HAUTE...LAWRENCEVILLE...TREMONT CITY...HUSTEAD AND SPRINGFIELD
MUNICIPAL AIRPORT ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4006 8351 3977 8362 3983 8380 3985 8390
      3989 8405 3996 8404 4005 8400
TIME...MOT...LOC 2002Z 279DEG 32KT 3997 8396

$$


BINAU
025 
WWUS51 KILN 232018
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT WED MAR 23 2011

OHC021-023-232045-
/O.CON.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CLARK OH-CHAMPAIGN OH-
418 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN CHAMPAIGN AND CLARK COUNTIES...

AT 414 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR SPRINGFIELD...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON.

IN ADDITION...BUCK CREEK STATE PARK...PITCHIN...NEW MOOREFIELD...
HARMONY...CATAWBA...LISBON...SOUTH VIENNA AND PLATTSBURG ARE NEAR THE
PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3994 8402 3999 8383 4004 8352 3977 8362
      3983 8380 3985 8390 3989 8405
TIME...MOT...LOC 2018Z 279DEG 32KT 3994 8378

$$


BINAU
196 
WWUS51 KILN 232028
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT WED MAR 23 2011

OHC021-232038-
/O.CAN.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CHAMPAIGN OH-
428 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CHAMPAIGN
COUNTY HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4001 8354 3977 8362 3983 8380 3985 8390
      3988 8401 3993 8399 4000 8383 4001 8356
TIME...MOT...LOC 2028Z 278DEG 31KT 3992 8383

$$

OHC023-232045-
/O.CON.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CLARK OH-
428 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CLARK COUNTY...

AT 424 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR SNYDERVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND SOUTH CHARLESTON.

IN ADDITION...BUCK CREEK STATE PARK...PITCHIN...NEW MOOREFIELD...
HARMONY...CATAWBA...LISBON...PLATTSBURG AND SOUTH VIENNA ARE NEAR THE
PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4001 8354 3977 8362 3983 8380 3985 8390
      3988 8401 3993 8399 4000 8383 4001 8356
TIME...MOT...LOC 2028Z 278DEG 31KT 3992 8383

$$


BINAU
496 
WWUS51 KILN 232038
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
438 PM EDT WED MAR 23 2011

OHC023-232045-
/O.CON.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CLARK OH-
438 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN CLARK COUNTY...

AT 437 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR HARMONY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON.

IN ADDITION...LISBON...SOUTH VIENNA AND PLATTSBURG ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3984 8370 3988 8376 3991 8373 3995 8370
      4001 8356 4001 8354 3977 8362
TIME...MOT...LOC 2039Z 278DEG 31KT 3991 8365

$$


BINAU
966 
WWUS51 KILN 232046
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT WED MAR 23 2011

OHC023-232056-
/O.EXP.KILN.SV.W.0028.000000T0000Z-110323T2045Z/
CLARK OH-
446 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY HAS
EXPIRED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3984 8370 3988 8376 3991 8373 3995 8370
      4001 8356 4001 8354 3977 8362
TIME...MOT...LOC 2038Z 278DEG 31KT 3991 8366

$$
BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:40 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 23, 1:40 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ALONG A WARM FRONT ACROSS THE AREA
TODAY. A TRAILING COLD FRONT FROM THE LOW WILL PUSH THROUGH
THIS EVENING. COLDER HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DEEP UPR LVL LOW WILL CONTINUE TO PUSH E/SE TOWARD THE GREAT
LAKES TODAY/OHIO VALLEY REGION TODAY. SFC LOW PRESSURE WILL RIPPLE
ACRS AN ADVANCING WARM FRONT ACRS NRN OHIO. FALLING HEIGHTS AHEAD
OF THE UPR LOW...ALONG WITH AN EMBEDDED DISTURBANCE ON THE EAST
SIDE OF THE UPR LOW...WILL PROVIDE LARGE SCALE ASCENT FOR THIS
AFTERNOON. IN THE LOW LEVELS...SFC LOW WILL AID IN THE INCREASE OF
THE LOW LEVEL JET...PROVIDING SOME LOW LEVEL FORCING/FOCUS.
STEEPENING MID LEVEL LAPSE RATES APCHING 8 C/KM WILL AID IN
DESTABILIZING THE ATMOSPHERE...ALONG WITH WARM SFC TEMPERATURES IN
THE 60S/70S AND DEWPOINTS CLIMBING INTO THE 50S. ALL IN
ALL...REGION REMAINS IN A SLIGHT TO MODERATE RISK FOR SEVERE
WEATHER. CURRENT THINKING IS THAT CONVECTION WILL GET STARTED OVER
CNTRL/SRN INDIANA BY EARLY AFTN...QUICKLY SPREADING EAST AND
INCREASING IN COVERAGE AS IT PASS ACRS OUR REGION. BIGGEST SEVERE
THREATS WILL BE LARGE HAIL DUE TO STEEP LAPSE RATES AND FAT CAPE
LOCATED IN THE MID LVLS...FOLLOWED BY DAMAGING WINDS. ALTHOUGH 0-1
KM SRH IS NOT OVERLY HIGH...STORMS WILL BE CAPABLE OF BECOMING
SUPERCELLULAR DUE TO UNIDIRECTIONAL FLOW THAT MAY LEAD TO
SPLITTING CELLS. ANY RIGHT MOVING CELL FROM THE MEAN FLOW COULD
STILL POSE A TORNADO THREAT. ALL OF THE ABOVE IS MENTIONED IN THE
HWO. WILL MAKE UPDATES TO THE FORECAST AS CONDITIONS WARRANT
THROUGHOUT THE DAY...ESPECIALLY DEWPOINTS AND TEMPERATURES THAT
WILL BE INFLUX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AFTER EVENING SHOWERS AND STORMS ACTIVITY SHOULD QUICKLY DIMINISH
WITH ONLY SCATTERED LIGHT RAIN MIXING WITH AND CHANGING TO LIGHT
SNOW. DONT EXPECT ANY ACCUM AND SHOULD BE ENOUGH DRYING OUT TO
KEEP ANY ICY ROADS FROM OCCURRING. TEMPS AT OR JUST ABOVE GUID WITH
CLOUDS. AFTER A FEW MORNING FLURRIES OR SPRINKLES SHOULD SEE GOOD
DRYING AND AFTERNOON SUN. TEMPS WILL STRUGGLE BUT WITH THE
EXPECTATION OF SOME SUN DID NOT STRAY MUCH FROM GUIDANCE. THURSDAY
NIGHT AND FRIDAY SHOULD BE DRY WITH HIGH PRESSURE. SOME INCREASING
CLOUDS ON FRIDAY AHEAD OF NEXT SYSTEM. TEMPS NEAR GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO DISAGREE FOR THE LONG TERM PERIOD.  THE GFS HAS
PRECIPITATION ACROSS THE AREA FOR ALMOST THE ENTIRE WEEKEND WHEREAS
THE ECMWF KEEPS CONDITIONS DRY WITH A MORE SOUTHERN ECMWF STORM
TRACK. DUE TO MODEL RUN INCONSISTENCIES WENT WITH A BLEND AT THIS
POINT HOWEVER WENT CLOSER TO A SOUTHERN SOLUTION. DRY CONDITIONS
WILL BE PRESENT FOR MONDAY BEFORE ANOTHER SYSTEM IMPACTS THE AREA.
THE GFS IS FURTHER SOUTH WITH THIS SYSTEM WHILE THE ECMWF HAS A
MORE NORTHERN TRACK. WENT CLOSER TO THE NORTHERN ECMWF SOLUTION.
MODEL TRENDS HAVE BEEN FASTER WITH THIS SYSTEM AND THEREFORE SPED
UP TIMING WITH PRECIPITATION. TEMPERATURE PROFILES WILL BE ON THE
EDGE FOR PRECIPITATION TYPE AND THEREFORE BELIEVE THAT SOME
LOCATIONS...ESPECIALLY ACROSS THE NORTH WILL MIX WITH SOME SNOW
WITH BOTH THE WEEKEND AND EARLY NEXT WEEK SYSTEMS. TEMPERATURES
WILL BE BELOW NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
POTENT UPPER LEVEL LOW EXTENDING FROM THE WESTERN GREAT LAKES INTO
THE CENTRAL PLAINS WILL MOVE QUICKLY ESE THROUGH THE REGION DURING
THE TAF PERIOD. A SFC LOW NEAR KIND THIS AFTERNOON WILL RIPPLE
ALONG A WARM FRONT ACRS NRN OHIO THIS AFTN INTO EARLY EVENING. A
COLD FRONT/DRY LINE WILL ACCOMPANY THE LOW. WARM...MOIST AND
UNSTABLE AIRMASS AHEAD OF THE LOW AND FRONT...COMBINED WITH
INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT...WILL
RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE TAF SITES THROUGH
THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. WILL INCLUDE TEMPO -TSRA AT ALL TAF SITES THIS
AFTN. WILL AMEND TAFS IF NECESSARY TO INCLUDE HAIL AND OR STRONG
WINDS SHOULD STRONGER CORES MOVE TOWARD ANY TERMINAL. IT APPEARS
AS THIS ACTIVITY MOVES EAST BY LATE AFTERNOON INTO EARLY
EVENING...THERE MAY BE A BRIEF BREAK IN THE PCPN THREAT.
THEREAFTER...ANOTHER COLD FRONT WILL DROP FROM NW TO SE THROUGH
THE REGION OVERNIGHT. THERE COULD BE SOME ADDITIONAL SHOWERS AND
EMBEDDED THUNDER AHEAD OF THE FRONT. AFTER FRONTAL
PASSAGE...COLDER AIR WILL FILTER INTO THE REGION. CIGS WILL LIKELY
DROP INTO THE MVFR CATEGORY BEHIND SECOND FRONT. THE JURY IS
STILL OUT AT THIS POINT WHETHER IFR CIGS WILL FORM. GIVEN WEAK LOW
LEVEL FORCING OVERNIGHT...AND A LACK OF MID LVL MOISTURE...SOME
PATCHY DRIZZLE WILL BE POSSIBLE...WITH FREEZING DRIZZLE WHERE
TEMPERATURES FALL TO OR LOWER THAN FREEZING.

ON THURSDAY...ANY THREAT OF DRIZZLE/FREEZING DRIZZLE SHOULD END
DURING THE MORNING HOURS. MVFR CIGS WILL CONTINUE DURING THE MORNING...
WITH A CLEARING TREND STARTING CLOSE TO THE NORTHERN TAF SITES
AROUND 18Z AS A RIDGE OF HIGH PRESSURE AND DRIER AIR BUILD
SOUTHWARD INTO THE GREAT LAKES.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT
INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/PADGETT
NEAR TERM...HICKMAN
SHORT TERM...PADGETT
LONG TERM...NOVAK
AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT WED MAR 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
452 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL PUSH EAST TODAY ALONG A WARM FRONT
DRAPED ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...AND CONTINUE
INTO THE EARLY EVENING.

THERE IS A GOOD CHANCE THAT SOME OF THE STORMS WILL BECOME SEVERE
LATER TODAY...PRIMARILY AFTER 2 PM. THE PRIMARY SEVERE THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE POTENTIAL FOR AN
ISOLATED TORNADO WILL ALSO EXIST. THE THUNDERSTORM AND SEVERE
WEATHER THREAT WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON.

In the hours before

Local storm report, Mar 23, 2:57 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             WASHINGTON COURT HOUSE  39.54N 83.43W
03/23/2011  E0.88 INCH       FAYETTE            OH   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING ROADS.

0253 PM     HAIL             HOLTON                  39.08N 85.38W
03/23/2011  E0.88 INCH       RIPLEY             IN   TRAINED SPOTTER

&&

KURZ
Local storm report, Mar 23, 3:04 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             1 W GREENVILLE          40.10N 84.64W
03/23/2011  E0.88 INCH       DARKE              OH   LAW ENFORCEMENT

&&

KURZ
Local storm report, Mar 23, 3:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             GREENFIELD              39.35N 83.39W
03/23/2011  E1.75 INCH       HIGHLAND           OH   PUBLIC

0312 PM     HAIL             ASHVILLE                39.72N 82.96W
03/23/2011  E1.75 INCH       PICKAWAY           OH   PUBLIC

0306 PM     HAIL             LEBANON                 39.43N 84.21W
03/23/2011  E0.50 INCH       WARREN             OH   TRAINED SPOTTER

&&

HUGHES
Local storm report, Mar 23, 3:24 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 N FRANKFORT           39.42N 83.18W
03/23/2011  E0.75 INCH       ROSS               OH   AMATEUR RADIO

&&

SFH
Local storm report, Mar 23, 3:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             CHILLICOTHE             39.34N 82.99W
03/23/2011  M0.88 INCH       ROSS               OH   TRAINED SPOTTER

&&

SFH
Local storm report, Mar 23, 3:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             NORTH LEWISBURG         40.22N 83.56W
03/23/2011  E1.00 INCH       CHAMPAIGN          OH   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:55 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Hamilton, Warren53 min
Mar 23, 1:57 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Warren18 min
Mar 23, 2:25 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Pickaway, Ross65 min
Mar 23, 2:26 PM EDTSevere Thunderstorm WarningILNButler49 min
Mar 23, 2:45 PM EDTSevere Thunderstorm WarningILNDelaware, Union45 min
Mar 23, 2:59 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Warren46 min
Mar 23, 3:05 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Logan, Miami, Shelby55 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross38 min
Mar 23, 3:08 PM EDTSevere Thunderstorm WarningILNHamilton37 min
Mar 23, 3:11 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren34 min
Mar 23, 3:14 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross46 min
Mar 23, 3:19 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren41 min
Mar 23, 3:33 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland40 min
Mar 23, 3:45 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross26 min
Mar 23, 3:51 PM EDTSevere Thunderstorm WarningILNAdams, Highland39 min
Mar 23, 3:57 PM EDTSevere Thunderstorm WarningILNHocking22 min
Mar 23, 4:00 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Franklin, Madison, Union34 min
Mar 23, 4:06 PM EDTSevere Thunderstorm WarningILNAdams, Brown41 min
Mar 23, 4:10 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Hocking, Pike, Ross, Scioto33 min
Mar 23, 4:14 PM EDTSevere Thunderstorm WarningILNLicking23 min
Mar 23, 4:28 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto35 min
Mar 23, 4:48 PM EDTSpecial Weather StatementILNMadison57 min
Mar 23, 4:59 PM EDTSpecial Weather StatementILNFayette, Greene, Hocking, Pickaway61 min
Mar 23, 7:59 PM EDTSpecial Weather StatementILNAuglaize, Mercer61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.